Advertisement

Collectanea mathematica

, Volume 61, Issue 1, pp 1–24 | Cite as

Multiplicities and Rees valuations

  • Daniel Katz
  • Javid Validashti
Article

Abstract

Let (R;m) be a local ring of Krull dimensiond andIR be an ideal with analytic spreadd. We show that thej-multiplicity ofI is determined by the Rees valuations ofI centered on m. We also discuss a multiplicity that is the limsup of a sequence of lengths that grow at anO(n d) rate.

Keywords

Rees valuation jmultiplicity quasiunmixed local ring 

MSC2000

Primary 13H15 13A30 Secondary 13J10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. Achilles and M. Manaresi, Multiplicity for ideals of maximal analytic spread and intersection theory,J. Math. Kyoto Univ. 33 (1993), 1029–1046.zbMATHMathSciNetGoogle Scholar
  2. 2.
    R. Achilles and M. Manaresi, An algebraic characterization of distinguished varieties of intersection,Rev. Roumaine Math. Pures Appl. 38 (1993), 569–578.zbMATHMathSciNetGoogle Scholar
  3. 3.
    S.D. Cutkosky, J. Herzog, and H. Srinivasan, Finite generation of algebras associated to powers of ideals, arXiv:0806.0566v2Google Scholar
  4. 4.
    S.D. Cutkosky, H.T. Hà, H. Srinivasan, and E. Theodorescu, Asymptotic behavior of the length of local cohomology,Canad. J. Math. 57 (2005), 1178–1192.zbMATHMathSciNetGoogle Scholar
  5. 5.
    H. Flenner and M. Manaresi, A numerical characterization of reduction ideals,Math. Z. 238 (2001),205–2144.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    H. Flenner, L. O’Carroll, and W. Vogel,Joins and Intersections, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1999.zbMATHGoogle Scholar
  7. 7.
    J. Herzog, T. Puthenpurakal, and J. Verma, Hilbert polynomials and powers of ideals, AC archive.Google Scholar
  8. 8.
    D. Katz, Note on Multiplicity,Proc. Amer. Math. Soc. 104 (1988), 1021–1026.zbMATHMathSciNetGoogle Scholar
  9. 9.
    S. McAdam,Asymptotic Prime Divisors, Lecture Notes in Mathematics1023, Springer-Verlag, Berlin, 1983.zbMATHGoogle Scholar
  10. 10.
    L.J. Ratliff, On quasiunmixed local domains, the altitude formula, and the chain condition for prime ideals I,Amer. J. Math. 91 (1969), 508–528.zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    L.J. Ratliff, On quasiunmixed local domains, the altitude formula, and the chain condition for prime ideals II,Amer. J. Math. 92 (1970), 99–144.zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    D. Rees, atransforms of local rings and a theorem on multiplicities of ideals,Proc. Cambridge Philos. Soc. 57 (1961), 8–17.zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    D. Rees, Amao’s theorem and reduction criteria,J. London Math. Soc. (2) 32 (1985), 404–410.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    D. Rees, Degree functions in local rings,Proc. Cambridge Philos. Soc. 57 (1961), 1–7.zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    D. Rees,Lectures on the Asymptotic Theory of Ideals, London Mathematical Society Lecture Note Series113, Cambridge University Press, Cambridge, 1988.zbMATHGoogle Scholar
  16. 16.
    D. Rees and R.Y. Sharp, On a theorem of B. Teissier on multiplicities of ideals in local rings,J. London Math. Soc. (2) 18 (1978), 449–463.zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    I. Swanson and C. Huneke,Integral Closure of Ideals, Rings and Modules, London Mathematical Society Lecture Note Series336, Cambridge University Press, Cambridge, 2006.zbMATHGoogle Scholar
  18. 18.
    B. Ulrich and J. Validashti, A criterion for integral dependence of modules,Math. Res. Lett. 15 (2008), 149–162.zbMATHMathSciNetGoogle Scholar

Copyright information

© Universitat de Barcelona 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of KansasLawrence

Personalised recommendations